A very rare case of encephalopathy in a patient with end-stage renal disease: contrast agent, ioversol


Ozelsancak R., Erken E., Yildiz I. , Giray S., Yildirim T., Micozkadioglu H.

RENAL FAILURE, vol.32, no.9, pp.1128-1130, 2010 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 9
  • Publication Date: 2010
  • Doi Number: 10.3109/0886022x.2010.510613
  • Title of Journal : RENAL FAILURE
  • Page Numbers: pp.1128-1130

Abstract

Contrast agents are associated with a number of adverse effects, including central nervous system effects. These agents are primarily filtered and excreted by the kidney. Contrast-associated encephalopathy is a rare complication. We report the case of a 55-year-old male on chronic hemodialysis who developed confusion and agitation after receiving ioversol during abdominal angiography. Although hemodialysis was performed his healing took 15 days. Patients with end-stage renal disease may be at an increased risk of adverse effects of contrast agents.